It is perturbing that a man on antiretrovirals against the dreaded pandemic has grown breasts.
This is a side effect of taking the lifesaving drugs that hinder the progress of this deadly disease.
We sympathise with his plight. It is not easy for him to live with the disfigurement. Masculinity and its public acknowledgment are an important part of a man's personality and his standing in the community. It must be hurtful for him to be the subject of ribald jokes.
That said, medical evidence points to a delinquency or non-adherence to medical advice. People on antiretrovirals need to take good care of their health and to take their medication as prescribed.
We urge all those on medication to take them as instructed, to consult doctors frequently and to bring problems to their attention.
People should demand answers until they fully understand their illness and the method for its cure.
The side effects of antiretrovirals can be treated, including breast tissue disfigurement. Complications only arise if patients are too coy to tell doctors the truth or when they do not understood their own role in their healthcare.
We hope the nay-sayers and denialists will not use this example to discourage people from using antiretrovirals. Their negative "reasoning" and irrationality has already had a devastating effect on our people.